Texas, 2004

Funnel Cloud in Texas, September 4, 2004

September 4, 2004 · NWS HGX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 4, 2:00 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 4, 2:00 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT SAT SEP 4 2004

.DISCUSSION...
SEABREEZE ENHANCED CONVECTION FROM NEAR EDNA TO SUGARLAND TO
MOSS HILL MOVING FARTHER INLAND. OTHER AREAS INLAND FARTHER NORTH
INDICATED BY RADAR AS HAVING (DEVELOPING) ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS. UPPER LEVEL ENERGY MOVING NORTH ACROSS SOUTH
AND SOUTH CENTRAL TEXAS PRODUCING SCATTERED TO NUMEROUS
SHOWERS/THUNDERSTORMS. WATER VAPOR LOOP DOES NOT INDICATE ADDITIONAL
IMPULSE(S) FARTHER SOUTH FROM MOISTURE BAND STREAMING NORTH TOWARD
DEEP SOUTH TEXAS. PW VALUES OVER REGION AT OR AROUND 2 INCHES. THIS
WILL LOWER SLIGHTLY ON SUNDAY AS PER GFS/ETA. HOWEVER...SEABREEZE
SHOULD AGAIN HELP INITIATE SCATTERED CONVECTION ON SUNDAY. A WEAK COLD
FRONT IS INDICATED BY ETA/GFS TO PUSH ACROSS OUR CWFA MONDAY NIGHT.
ASSOCIATED WEAK UPPER LEVEL ENERGY WILL BRUSH OUR REGION DURING THIS
PERIOD. TUESDAY WILL BE A TRANSITION PERIOD AS AIR MASS GRADUALLY
STARTS TO DRY. MOISTURE LEVELS SHOULD DROP DOWN ENOUGH TO PRECLUDE
PRECIPITATION ON WEDNESDAY. GFS INDICATE PWATS DROPPING TO LESS THAN
AN INCH BY THEN OVER INLAND AREAS. FOR THE LATTER PART OF FORECAST
PACKAGE...UPPER LEVEL RIDGE WILL SPLIT LEAVING OUR REGION IN A WEAK
SHEAR ZONE. NOT MUCH CONFIDENCE IS WHAT GFS IS SHOWING FOR NEXT
WEEKEND WITH BROAD UPPER LEVEL CYCLONIC FLOW OVER GULF. 37

&&

.AVIATION...
SEABREEZE/DIURNAL HEATING TSTMS ABOUT ALL THERE IS TO WORRY ABOUT
THRU THE EVENING...MAINLY NORTH OF THE HOU METRO AREA BY 6 PM.
EXPECTING A REPEAT OF LAST NIGHT WITH MVFR CEILINGS DEVELOPING
ACROSS NORTH 1/2 OF SE TX AFTER MIDNIGHT. MAYBE A FEW HOURS OF OF
MVFR CEILINGS AT IAH NEAR TO SHORTLY AFTER SUNRISE. TYPICAL
SEABREEZE ACTIVITY SHOULD START POPPING 10AM-NOON ON SUNDAY.
OTHERWISE VFR.  47

&&

.MARINE...
LIKELY GOING TO TWEAK SEAS UPWARD A BIT EARLY NEXT WEEK. WIND FIELD
AND FCST TRACK OF FRANCES MAY LEAD TO SOME SWELLS TO PROPAGATE
WESTWARD THRU THE GULF WITH TIME. WAVEWATCH III LOOKS TO HAVE A
DECENT HANDLE ON THE SITUATION AND ATTM LOOKS LIKE THEY SHOULD BE
ARRIVING MONDAY AFTERNOON AND PEAKING IN THE 3-5FT RANGE LATE
TUE/EARLY WED. SINCE THE GENERAL SWELL/FETCH DIRECTION WILL BE
MAINLY NNE...THINK HIGHER SWELLS WILL BE CONFINED SOUTH OF THE FCST
AREA AND SHOULDNT POSE A PROBLEM AT THE BEACHES.  47

&&

.HGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 92 73 93 72 / 30 40 20 30 30
HOUSTON (IAH)         74 91 74 92 73 / 30 40 20 30 20
GALVESTON (GLS)       79 89 79 90 78 / 20 40 20 30 20

&&
Hazardous weather outlook, Sep 4, 5:00 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT SAT SEP 4 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-042100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
600 AM CDT SAT SEP 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP OVER THE AREA TODAY. THE PRIMARY SEVERE WEATHER HAZARD
EXPECTED WILL BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. RAINFALL
AMOUNTS WILL GENERALLY AVERAGE BETWEEN A QUARTER AND A HALF INCH.
ISOLATED AREAS COULD RECEIVE BETWEEN 2 AND 3 INCHES OF RAIN
LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Waller

When
September 4, 3:40 PM CST
Where
Waller County, 5 mi S of Waller
Reported by
LAW ENFORCEMENT
Coordinates
30.011, -95.988 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422824.